[Anaphylactic Shock]

Praxis (Bern 1994). 1995 Nov 7;84(45):1307-13.
[Article in French]

Abstract

Anaphylactic shock is an unexpected, sudden and sometimes deadly event that attacks the patient in 75% of the cases without pre-existent history of allergy. In general, drugs, hymenopteric poisons and nutrients (according to the recent concept) are responsible. Beside the classical IgE-mediated anaphylactic shock there exists another anaphylactic shock, identical in its clinical picture and treatment but not in the mechanism of development. Epinephrine is the only effective drug in case of respiratory (bronchial asthma, laryngeal edema) or cardiovascular (hypotension, arrhythmias, hypovolemic shock) manifestation. It has to be administered as rapidly as possible.

Publication types

  • English Abstract
  • Review

MeSH terms

  • Anaphylaxis / drug therapy
  • Anaphylaxis / etiology
  • Anaphylaxis / physiopathology*
  • Critical Care
  • Diagnosis, Differential
  • Epinephrine / therapeutic use
  • Humans
  • Hypersensitivity / complications
  • Hypersensitivity / diagnosis

Substances

  • Epinephrine